I have Malar lines under my eyes, on my upper cheeks and was filled with juvederm and it looks 10x more noticeable. Please help.

I just turned 30. I have always had the lines since I was a teenager or even younger. As I aged, it got worse. I went to a board certified plastic surgeon, who is also a "injection specialist". The line is NOT filled and now I have puffiness all around the lines, and above the line under my eyes. One side is bruised and the filler is now in tear trough area. It's newly done, but you can clearly see the line isn't filled and now looks puffy and worse and like two indents in middle of my face.

Doctor Answers 6

Sophisticated Filler Injectors No Longer "Chase Lines," But Instead Shape & Recontour

First let me say that I am sorry you are having this difficulty. Since you have just been injected, hopefully most of what you are complaining about may simply be the swelling that often immediately follows injection.

Without a photo I can only comment in general terms. First, filling lines, sometimes referred to as "chasing lines and wrinkles" with fillers is actually considered an unsophisticated approach these days. Nowadays we use fillers and volumzing fillers to skillfully reshape and recontour the face to create projection, reduce shadows, etc.

In the areas close to the eyes, Juvederm (because of its ability to attract tissue fluid and cause puffiness) would not be my first choice for a product to be used on the high upper cheek near the eyes. Restylane Silk and Belotero Balance in my experience make far better choices. 

If the swelling does not subside within a week or so, it would be wise to see your injecting physician. You might need the material dissolved with hyaluronidase. Afterward, I would suggest a consultation with a physician with particular experience and expertise in treating the periorbital region and make sure to ask him/her to show you before and after pictures before proceeding. 


New York Dermatologic Surgeon
4.8 out of 5 stars 23 reviews

Fillers and lines

Fillers do not fill lines that well. They are really best for depressions to add volume.  Best of luck.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

Juvederm in lower lids

If you are bruised then you are still early in the post injection period.  So wait until this all subsides before doing anything.  Filler around the malar fat is meant to blend in the area and change the shadows as opposed to just filling in a line. Juvederm is also not  a great filler for the lower lids as it can cause long term edema here.  If it was out in the cheeks you will be ok.  But if in tear trough and lower lid may get some swelling and might need to have it removed if it doesn't resolve.  

John J. Martin, Jr., MD
Coral Gables Oculoplastic Surgeon
5.0 out of 5 stars 25 reviews

Cheek fillers

Injections in the area around the rtes can be tricky. The eyelid skin is very thin and may stay bruised and swollen for several days. Try icing the area and giving it time. I recommend following up with your surgeon. Inregular have my injection patients follow up in 1-2 wks to be sure there isn't a small area that needs correction. If you are still unhappy after 2 weeks the product can be dissolved with no long-term problems. Good luck! 

Brian A. Pinsky, MD
Long Island Plastic Surgeon
5.0 out of 5 stars 2 reviews

Juvederm and Face NYC

I am sorry you are unhappy with your results.  However, you will need to wait two weeks to evaluate the results properly.  There may be swelling and bruising that make it impossible to tell the full results.  I bring every patient back after two weeks to evaluate their results.  Best, Dr. Green

Facial contouring and revitalizations with fillers, skin tightening ... #Williamsville, NY

Facial contouring requires a methodologic approach using different products, techniques and procedures. Once the swelling subsides, you can get reevaluated to see what else needs to be done. 

Best
Dr Karamanoukian
#RealSelf100 Member

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.